I've been having facial pain and my neurologist put me on Trileptal. It's kin to Tegretol. Now I'm reading that it is sometimes used for bipolar, and I'm bipolar II. I've been taking it for several days and have noticed some decrease in pain, but I've had some anxiety/agitation and insomnia. If you're on it, then how are you doing? What have you heard about it? Thanks!
I was on Trileptal for awhile for BipolarII - i think 800mg/day. Initially i liked it a lot. Im on a bunch of other stuff so i dont know whats helping what - but it seemed like it helped with the depression right away. I recently just switched to Equetro - which is a newer cleaner version of the Trileptal, and i really like it.
While on the Trileptal i did have an increase in the anxiety i think. Its so hard to tell, you know. you got the Depression and the mania/anxiety. Youre taking something to help the depression - so that leaves the anxiety, but is it getting worse? Or is it just isolated now? It makes me crazy.... theres just no happy medium. Youre either a zombie from depression or drugs, or youre manic. Argh!!
As far as the insomnia goes... thats chronic for me. So i dont know. I know the Equetro does make me a little drowsy.
I hope i helped a little. This was more of a vent i think than an actual response! lol
I'm actually having trouble with sleep now, and I'm blaming it on the Trileptal. Does this newer version also potentially cause sleep problems at night? Of course, then these drugs make you sleepy during the day, though. Yeah, we can't win!
It could be the Trileptal. I know it didnt make me sleepy with the day time dose, and now that i think about it, it was after i started the Trileptal that i got the Trazadone for sleep. I do not need it with the Equetro, and sleep pretty good, only waking briefly a couple times maybe. You might check in to changing to the Equetro... i really like it.
Payne: I was on Trileptal back in 2007 for epileptic seizures. It seemed to control the seizures but I couldn't breathe on the stuff. It was giving me an asthmatic reaction. The only good thing I found from it was it increased my libido!!!!!! LOL!! Because this is used for epilepsy it's got a sedative nature to it. It's supposed to keep your brain cells from misfiring. All epilepsy meds have a sedative nature.
Look into taking some Melatonin for helping you sleep. It's a hormone that is released by the pineal gland and is responsible for insomnia and even more so for women in menopause. Dr. Oz just had it on his show last week. You have to take it before you go to bed. It knocks you out. I bought some 3 mg tablets and cut them in half and it's been quite enough with just taking the half dosage. The good thing about it is it's not a drug, it's a hormone and more natural.
The doctors at a psychiatric hospital gave it to me for anxiety it didnt do anything for that and if its supposed to help with bi polar which i have it didnt help either. When i got back to my regular doctor he laughed and said someone is making that up that it helps with anxiety and bi polar,thats what my doc said. But for me it didnt do didly squat
Thanks for letting me know. I hadn't heard about the anxiety either, but I have hopes that it will do something as a mood stabilizer. My facial pain is a bit better--so maybe if it helps that, it will as a result help with the other problems. I hope you have been put on something that's working for you now. I have been so frustrated with all the med changes I've been put through over the years!